Suggest treatment for intense epigastric pain, abdominal pain and backache

default
Posted on Mon, 8 Jun 2015 in Abdominal Pain
Question: I have been on Vyvance for about 6 weeks. Four weeks ago, I developed intense epigastric pan, abdominal pain and backache. I got 90% better, but the epigastric pain persists. It sometimes wakes me up at 2am, 4am, etc. What is going on? I feel like Flowers for Algernon.
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
I completely understand and here is what I think and suggest

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. There are two possibilities with your current presentation ma'am:

1. Side effects of vyvanse which have progressed and reached a point where we should suspect conditions like hyperacidity, gastric ulcers, acid reflux, gastroesophageal reflux disease (GERD), etc.

2. Some underlying condition that was previously present but aggravated by the vyvanse.

With either scenario, I would strongly recommend a visit to your doctor to confirm/rule out conditions like:

+Gastric ulcers
+Gastritis
+Hyperacidity
+GERD
+Acid reflux

Please do consider getting an upper GI endoscopy, blood profile, and 24-acid monitoring done to help confirm the diagnosis and accordingly initiate treatment, but in the meantime, please consider following these suggestions:

+Do not overeat
+Lose weight if you are overweight or obese
+Avoid smoking
+Have 5-6 smaller meals instead of 2-3 larger ones
+Drink plenty of water
+Avoid alcohol
+Avoid fatty/fried/oily food
+Avoid spicy food
+Avoid carbonated drinks
+Avoid stress
+Finish your last meal (dinner) at least 2-3 hours before dinner
+Avoid strenuous exercise
+Use medications like omeprazole or pantoprazole to help reduce acid levels in your stomach

I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  

Recent questions on  Backache

doctor1 MD

hello doctor i have had a low risk relation that is masturbation but maybe during masturbation kind of genital secretion of my partner contacted my...

doctor1 MD

My partner is male, 40 years old, he has a red rash on both of his shins, when I say rash it looks like bruising under the skin, the skin is also a...

doctor1 MD

hii doc...im 21 female....i just want to ask regarding my father's condition....my father have high bp and diabetes mellitus....but lately he had...

doctor1 MD

I had a total hysterectomy (including removal of ovaries) on 3/12. On 3/26 I was trying to close my recliner and strained myself. I started...

doctor1 MD

My wife has a sudden onset of adominable cramps, lower backache diarrhea with blood in the stool. No temperature . Do I need to take her to the...

doctor1 MD

I have a dull pain in my left abodmen and mid and upper back, sometimes its a spasm. My left shoulder also sometimes hurts or burns. Now i feel the...

doctor1 MD

My doc started me in metformin in august 2017 for suspected pcoc(hasn't been confirmed). I have insulin issues. Periods were absent since November...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2